MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV438T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information /investigation will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a progav ((#fv438t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the shunt system was believed to be operated in underdrainage and difficult to adjust.The patient underwent a revision procedure.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 85 cm, weight: (b)(6) kg, gender: male.
 
Additional Manufacturer Narrative
Investigations: visual inspection: the following observations were made during the visual inspection: turbid / non-transparent membrane.Measurement of surface of the housing: derformation detected: no - measured value: - 0.02mm [tolerance (0 ± 0.02mm)].Permeability test: the test showed that the progav with ped.Prechamber and ventricular catheter is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 0.28 cmh2o.This is not within the specified tolerance of 9 cmh2o ± 3 cmh2o.An applied pressure of 9 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 9 cmh2o ± 9 cmh2o.Additional testing did not significantly change the results.According to our results, we determine a presence of an accelerated outflow.Adjustability test: the progav was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force test indicates that the brake function of the progav is present.Due to the non-adjustability of the valve, as detailed in section 7.5, an investigation of the braking force was not possible.Internal inspection of product: after dismantling of the valve, strong deposits were found in progav.Results: based on our investigation results, we can identify a non-adjustability and an accelerated outflow at the valve.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV SYSTEM PED.WITH PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13177308
Report Number3004721439-2021-00361
Device Sequence Number4624664
Product Code JXG
UDI-Device Identifier04041906132514
UDI-Public04041906132514
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model NumberFV438T
Device Catalogue NumberFV438T
Device Lot Number20045740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexMale
Patient Weight11 KG